Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Micronor - side effects

(7 Posts)
bettydoc Thu 14-Jul-11 11:44:16

I took Micronor after our first child and thought it was great. However, I recently decided to start taking it again after having our second child and have been in a terrible state in the space of about 10 days. I can't believe how quickly this pill has altered my mood. I've been a nightmare to live with. I'm extremely anxious and snappy and I feel paranoid about the way I look. DH and I had a chat about it yesterday and he suggested that I just stop taking it and see if it makes any difference. I honestly feel about 100 times better this morning. I'm going to see my GP to see about an alternative.

Has anyone had a similar experience and can you recommend a different pill? I don't need to be on mini-pill as DS is no longer BF but I didn't really get on with the combined pill as I felt that I put on loads of weight when I took it before.

QueenStromba Fri 15-Jul-11 02:47:13

I had a ridiculously quick bad reaction to the implant and ended up having it out after 24 days. I'm on Micronor now and I think it might have made my depression and anxiety worse but I can't be sure. I would have had it changed at my last renewal except that I've started taking an antidepressant that's working so I didn't want to risk changing my meds and knocking myself back out of kilter. The pill that I would recommend is Loestren 20 which is a combined pill with a low amount of oestrogen, I don't think I put on any weight due to it (I did put on weight while on it but I have a tendency to put on weight anyway so I don't think it was down to the pill and didn't find it difficult to lose weight or maintain my weight if I actually put some effort into it). I'd actually avoid being on the mini pill if there's no reason why you can't take the combined pill because from what I've heard from other women is that it has lots of side effects like loss of libido (which I've definitely had on it), if it wasn't for my high blood pressure when I'm in the nurse's office (it's not too bad when I take it at home) then I'd be on the combined pill.

bettydoc Sun 17-Jul-11 21:24:30

Thanks!

Rev084 Tue 19-Jul-11 20:27:05

Sorry bit of of a late response but I found your thread as I'm breastfeeding my 7wk DS and wondering about contraception myself. Was thinking of going on mini-pill but seems like lots of people have suffered depression as a result, was on it for a few weeks after my DD was born but was put off with the constant bleeding. Switched back to my usual combined pill, Cilest. Its one of the newer low-dose pills and I found it very agreeable. Lost all my baby weight with it, no low mood and no spots (always been prone to acne), periods light and regular as clockwork. Will definitely go back on it when I've finished breastfeeding.

bettydoc Fri 22-Jul-11 21:57:05

Saw GP yesterday and she recommended Cerazette. Said she doesn't really prescribe combined pill for women in their 30s but she's not a Micronor fan either. What she has suggested is that I have a think about it and use condoms until I decide what to do. She reckons a break from the pill for a little longer might give my hormones a chance to settle. I've seen some awful reviews of Cerazette but I think all of these things are subjective. Might ask around and see if anyone I know can shed some light. Thanks for comments.

TheHouseofMirth Sun 24-Jul-11 08:38:24

I went loopy on Cerazette but am OK on Micronor so I guess it's down to the individual.

bettydoc what did your GP say about Micronor? I'm fine on it mentally but am suffering form a lot of random bleeding which is really getting me down.

26minutes Sun 24-Jul-11 08:48:18

I was a ridiculous blubbery, moody mess after a few days of taking this. I also remember being fine on it after ds1. I perservered for the rest of the month but gave up. Tried another, can't remember what it was and that was also horrible. Just came off of cerazette. Not only was that giving me severe period pains & heavy bleeding on and off it's also not worked.

HAve you tried cilest? It's a combined pill and I was planning on going back on it as soon as dd was no longer BF. I tried so many combined pills and they didn't agree with me for various reasons - moodiness, bad dreams, heavy periods, headaches - you get the picture. But cilest was great, I had really light, slmost no-existent periods, it really chilled me out and I generally felt really good while taking it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now